# SDR ASMF20071008

- Difficulty date: October 28, 2007
- Submitted: November 1, 2007
- Operation: Air carrier
- Aircraft: N838AM
- Make and model: Doug DC-9-83
- Aircraft serial: 49397
- Aircraft time: 63,997 hours, 31,395 cycles
- Engine: Pwa JT8D219
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Seal
- Part number: 733A9FT9874780
- Condition: Damaged
- Location: Strut
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AIRCRAFT PERFORMED AN UNSCHEDULED LANDING AT HMO DUE TO CAPTAIN REPORTED THAT DURING NOSE LANDING GEAR RETRACTION, STRONG VIBRATION WAS FELT, BURNED RUBBER ODOR WAS DETECTED AND RED WARNING LIGHT TURNED ON ALL THE TIME. MAINTENANCE PERSONNEL VERIFIED THE NOSE LANDING GEAR STEERING SYSTEM IAW MM 32-51-00 NO DAMAGES WERE FOUND. NOSE LANDING GEAR CYLINDER WAS DISASSEMBLED AND THE O-RING SEALS WERE FOUND DAMAGED, SO THEM WERE REPLACED IAW MM 32-21-02, NO MORE INTERNAL DAMAGES WERE FOUND. ADDITIONALLY, NOSE LANDING GEAR EXTENSION / RETRACTION TEST WAS PERFORMED IAW MM 32-30-00, ALL CORRECT.
